MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-780828
Medical Device Problem Codes Break (1069); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: during splenic pseudoaneurysm coiling, they had an 8x28 coil break inside the microcatheter while trying to recapture the coil.Coil was removed.The case was completed & the patient left the procedure in stable condition.No other information was provided.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Upon review of device registration and previous mdr submitted to the fda, discrepancies were noted.Clarification was received regarding the device registration and the following fields have been corrected: d1.D3.D4.H11: investigation findings items returned for evaluation: -pusher -implant -introducer.Items not returned for evaluation: -shrink lock -dispenser hoop -microcatheter.The visual analysis of the returned items found that the implant was not attached to the pusher, but no signs of activation were observed on the pusher heater coil , and the pusher was kinked at the distal section.The implant was found separated from the pusher and stuck inside the introducer, with observed blood residue.Further inspection found the introducer distal tip damaged.The implant was retrieved from the introducer and found to be kinked and deformed at the distal section.The investigation found the pusher's monofilament broken, which indicates that the device experienced a tensile break.Investigation conclusion: the investigation of the returned coil system found the pusher kinked at the distal section, the implant kinked and deformed at the distal section, and the implant separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The inspection of the introducer found damage at the distal tip, and combined with the damages to the implant, the cause of the reported event is consistent with the implant becoming stuck at the introducer distal tip during retraction.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant and pusher damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
No additional information was received, please see h6 and h11.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19463974
Report Number2032493-2024-00442
Device Sequence Number12427552
Product Code KRD
UDI-Device Identifier00810170018336
UDI-Public(01)00810170018336(11)210104(17)251231(10)2101045ZA
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number45-780828
Device Lot Number2101045ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite